Getting off sertraline

Hi,

I've been trying to cut down and eventually give up the sterlaline I was prescribed for anxiety.

I hate taking it and know the anxiety is just part of the overall problem.

I've just had an endo appointment and extensive blood tests so am waiting on the outcome of that. My ideal end goal is to try ndt but I think I've got some hope!

Anyway for the last 3\4 weeks I've been halving the tablet and taking half.

A few days ago I started taking one 5 HTP tablet as well.

I've taken these before years ago and they definitely helped with sleep and anxiety and I thought if I could switch it would be good.

The last 2 nights have been disturbed with cold sweats where I'm literally sweating and shivering at the same time. I also have a horrible adrenaline rush feeling which is really unpleasant.

Do you think its the 5 HTP or the reducing the sertralune that's the cause?

5HTP has something to do with serotonin I think so maybe its not a good combination with the sertaline?

Any thoughts?

Thanks,

Amanda.

5 Replies

oldestnewest
  • Amanda, it may be an idea to stop the 5HTP as you've been reducing Sertraline for 3/4 weeks but the cold sweats have only started since taking 5HTP.

  • Mixing anti-depressants of any kind is a bad idea e.g. mixing sertraline and prozac, or citalopram and seroxat. St John's Wort can cause the same problems too. There is a risk of suffering something called serotonin syndrome :

    en.wikipedia.org/wiki/Serot...

    Once you have completely come off the sertraline it would be okay to take the 5-HTP. But before then it isn't a good idea to mix the two.

  • Thanks guys , yes, guess that makes sense , I will wean myself off one before I start the next.

  • Hi Amanada,

    Took me a good number of months to come off sertraline. I had all sorts odd sensations, I gradually dropped by half each time but did so slowly. Thankfully I'm now clean of the stuff.

    I have no intention of going back on it.

    Mark

  • Thanks Mark , glad to hear you came off it eventually !

    I really don't want to rely on this long term , its not the answer.

    I've halved the tablet for about 3 weeks now, did you then half again or miss out days before giving up?

You may also like...